Glasnik Matematicki, Vol. 43, No.2 (2008), 375-386.


Mohammad Cherkaoui and Naji Yebari

Université Moulay Ismail, Département de Mathematiques, Faculté des Sciences et Techniques, B. P. 509, Errachidia, Maroc

Université Abdelmalek Essaadi, Département de Mathematiques, Faculté des Sciences, B. P. 2121, Tetouan, Maroc

Abstract.   We study a wave equation in one dimensional space with nonlinear dissipative boundary feedback at both ends. We prove existence and uniqueness of solution, strong and uniform exponential decay of energy under some conditions in the nonlinear feedback. Decay rate estimates of the energy are given under weak growth assumptions on the feedback functions.

2000 Mathematics Subject Classification.   35L05, 35L20, 93D15, 34D20.

Key words and phrases.   Wave equation, nonlinear boundary value problems, stabilization of systems by feedback, Lyapunov stability, polynomial decay.

Full text (PDF) (free access)

DOI: 10.3336/gm.43.2.10


  1. B. Chentouf, C. Z. Xu and G. Sallet, On the stabilization of a vibrating equation, Nonlinear Anal. 39 (2000), 537-558.
    MathSciNet     CrossRef

  2. G. Chen and H. K. Wang, Asymptotic behavior of solutions of the one-dimensional wave equation with a nonlinear boundary stabilizer, SIAM J. Control Optim. 27 (1989), 758-775.
    MathSciNet     CrossRef

  3. M. Cherkaoui, Sur quelques problèemes de stabilisation de l'équation des ondes avec controle frontière, Thèse d'État, Université Abdelmalek ESSAADI, Faculté des Sciences, Tetouan, Morocco, 2002.

  4. F. Conrad and B. Rao, Decay of solutions of the wave equation in a star-shaped domain with nonlinear boundary feedback, Asymptotic Anal. 7 (1993), 159-177.

  5. C. M. Dafermos and M. Slemrod, Asymptotic behaviour of nonlinear contraction semigroups, J. Functional Analysis 13 (1973), 97-106.
    MathSciNet     CrossRef

  6. A. Haraux, Semi-linear hyperbolic problems in bounded domains, Math. Rep. 3 (1987), i-xxiv and 1-281.

  7. A. LaSalle and S. Lefschetz, Stability by Lyapounov's direct method, with applications, Academic Press, New York-London, 1961.

  8. I. Lasiecka, Stabilization of wave equations with nonlinear dissipative damping on the boundary, in: Proc. 26th IEEE Conf. on decision and Control, Los Angeles, CA, 1987, 2348-2349.

  9. I. Lasiecka, Stabilization of a wave and plate - like equations with nonlinear dissipative damping on the boundary, Applied Mathematics Report RM-88-05, University of Virginia, Charlottesville, VA, March 1988.

  10. M. Slemrod, Feedback stabilization of a linear control system in Hilbert space with an priori bounded control, Math. Control Signals Systems 2 (1989), 265-285. MathSciNet     CrossRef

  11. E. Zuazua, Some remarks on the boundary stabilizability of the wave equation, in: Control of Boundaries and Stabilization, ed. J. Simon, Lecture Notes in Control and Inform. Sci. 125, Springer-Verlag, Berlin, 1989.

Glasnik Matematicki Home Page